Results 1 to 7 of 7

Thread: right temporal lobe and emotions

  1. #1

    Default right temporal lobe and emotions

    Hi I was here several years ago now; but because things seemed to settle down neurologically, I haven't been here for a long time.

    Quick summary: My daughter is 15 now. She started with right temporal lobe seizures at 7 months; brain tumor resection at 1 year; complex partial and then simple partial seizures continued. With her current meds, she has been seizure free for almost 2 years. Found out a few years ago that MRI shows a "bright" spot in that right temporal lobe that has been there since the beginning but has not changed in all these years. I don't know why I was never told about that. She has a language disorder and intellectual disability. Almost 5 years ago she was diagnosed with Type 1 diabetes. Two years ago, she was diagnosed with celiac disease.

    The biggest problem right now is volatile emotions. She is easily angered and does not handle it well. She hasn't done anything dangerous, but it does make me nervous because she doesn't have the discernment to necessarily know what's dangerous. She does not really recognize her limitations.

    Is it possible that the emotional issues could be related to the neurological issues? She's a teenage girl dealing with a lot of medical issues, so maybe that's all it is.

    Thanks for any help you can give.

  2. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    912

    Default

    welcome back. i will say this is not my usual forum. i am usually in emotional support forum here. i have a daughter that has seizures and thank God been seizure free for 5 years, tho she stays on meds and i stay wondering all the time because i know that lack of sleep, stress etc, horomones etc all seem to make her seizures worse.

    i wish you all the best and i hope someone comes along that can offer you better advice than i have. I would also be asking her doctor this question first chance you get.
    Last edited by joy; 09-27-2012 at 09:53 AM.

  3. #3
    Distinguished Community Member
    Join Date
    Jan 2009
    Posts
    1,211
    Blog Entries
    17

    Default

    Might be her hormones. I wouldn't know for sure. Best of luck.

  4. #4

    Default

    Thanks. We do see the neuro mid-October so I will be asking him about it. She also sees a urogynecologist in November due to incontinence during her period; so I should probably ask her about it also.

  5. #5
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,041
    Blog Entries
    1

    Default

    ((((((suzyq63))))))

    Welcome to CN!

    Since I think adolescents are hormones with legs, I'm inclined to agree that it is a factor to consider. Hormonal fluctuation during adolescence is unpredictable.

    Another consideration might be an adverse side effect of her seizure meds. Is she taking Keppra or Topamax? These are known to have anger/rage as side effects.

    Depression can sometimes accompany Diabetes. I think allergens can also affect mood.

    So you have a variety of potential contributing factors to her emotional state.

    I hope the neuro and the urogyn will provide you with insight and guidance.

    I'm looking forward to getting to know you and your daughter. Glad you joined us!

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  6. #6

    Default

    Thank you. Yes, she is on topiramate and a high dose - 600 mg I didn't even think about her seizure med; she's been on it for a few years now with no side effects. Unfortunately, she doesn't have too many med choices left - at least as of a few years ago. She was allergic to depakote and tegretol and failed keppra. I will mention it to the neuro.

    She has so much going on that it's hard to find the cause. And of course there's the distinct possibility that it's just her age and hormones!

  7. #7
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,041
    Blog Entries
    1

    Default

    ((((((suzyq63))))))

    I generally tend to look at meds first, because I've discovered the med is often the culprit for whatever new issue arises. In my experience, doctors often overlook meds as a potential cause, so I go there first.

    Have you increased her Topamax recently? Could the blood level in her system be too high? I can't recall whether blood levels are tested for Topamax. (My boys didn't take it.)

    Many of us here understand the search for the perfect seizure med(s) and the frustration of meds that fail or cause other problems.

    I hope the doctors will be helpful in narrowing down the cause for your daughter's anger, as well as the best way to resolve it.

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.